Governing singularities of symmetric orbit closures

Alexander Woo, Benjamin J. Wyser, Alexander Yong

Research output: Contribution to journalArticlepeer-review


We develop interval pattern avoidance and Mars–Springer ideals to study singularities of symmetric orbit closures in a flag variety. This paper focuses on the case of the Levi subgroup GLp ×GLq acting on the classical flag variety. We prove that all reasonable singularity properties can be classified in terms of interval patterns of clans.

Original languageEnglish (US)
Pages (from-to)173-225
Number of pages53
JournalAlgebra and Number Theory
Issue number1
StatePublished - 2018


  • Flag variety
  • Interval pattern avoidance
  • Schubert variety
  • Symmetric subgroup

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Governing singularities of symmetric orbit closures'. Together they form a unique fingerprint.

Cite this